So everytime I see my doctor he tries to figure out why my potassium is borderline low. Now I read that hypokalemia is a side effect of Humalog. So maybe that explains all the PVCs I’ve been having. The Holter monitor recorded 3000 PVCs in 24 hours. But if I don’t take Humalog, what would I take? And would it have the same side effect? Anybody else have this problem?
There are other fast acting insulins such as Novolog and Apridra.
My insurance doesn’t cover Novolog but maybe I could get Apridra. Thanks
I believe this is a side efect of any insulin I have had the same problem before so i just started adding potassium rich foods to help with the issue I really have that problem when I have to up my insulin if I am sick or what not
As far as I know this is a die effect for some with any injectable insulin. If you look at the side effects of all of the fast acting hypokalemia is listed in all. I think it also extends to the long acting. Eating the foods that give you potassium will help. Also magnesium helps to regulate potassium so check that also since many diabetics are deficient. Don’t take anything though without a reason. I have electrolyte imbalances because of another illness you do not want any of the levels to high. Your Kidneys expel excess Mag and Pot so make sure your kidneys are working right.
Sometimes they can expel to much.
Be loved you are
I didn’t realize that Insulin does that. I have been eating a diet rich in potassium so I guess that’s what I’ll keep doing. Thanks for the help.
Wow that helps explain why i get cramps on long bike rides. I have had to take Endurolytes from Hammer Nutrition to keep them at bay. I get cramps in my calves and thighs.